Alert archive / California / Wind Advisories in 2018
Wind Advisory 28, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 31, 2018, 3:29 AM PST. It took effect at Dec 31, 2018, 8:26 AM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 3:29 AM PST (11:29 UTC)
- In effect from
- Dec 31, 2018, 8:26 AM PST
- Expired
- Jan 1, 2019, 10:00 AM PST
- In force
- 26 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
079 WWUS76 KHNX 311129 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 329 AM PST Mon Dec 31 2018 CAZ096-312000- /O.UPG.KHNX.HW.A.0004.190101T0000Z-190101T1800Z/ /O.NEW.KHNX.WI.Y.0028.190101T0000Z-190101T1800Z/ Sierra Nevada from Yosemite to Kings Canyon- 329 AM PST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 10 AM PST Tuesday. The High Wind Watch is no longer in effect. * WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may locally exceed 60 mph over the higher elevations. * TIMING...Winds increasing by late Monday afternoon and remaining very strong through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ093-312000- /O.UPG.KHNX.HW.A.0004.190101T0000Z-190101T1800Z/ /O.NEW.KHNX.WI.Y.0028.190101T0000Z-190101T1800Z/ Mariposa, Madera, and Fresno County Foothills- Including the cities of Oakhurst and Mariposa 329 AM PST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 10 AM PST Tuesday. The High Wind Watch is no longer in effect. * WINDS...Northeast 5 to 15 mph with gusts up to 40 mph. Strongest gusts are expected in the vicinity of Northfork and Oakhurst. * TIMING...Winds increasing by late Monday afternoon and remaining gusty through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
5 follow-up statements
806 WWUS76 KHNX 311626 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 826 AM PST Mon Dec 31 2018 CAZ096-010030- /O.EXT.KHNX.WI.Y.0028.181231T1626Z-190101T1800Z/ Sierra Nevada from Yosemite to Kings Canyon- 826 AM PST Mon Dec 31 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may locally exceed 60 mph over the higher elevations. * TIMING...Winds continuing and remaining very strong through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ093-010030- /O.EXT.KHNX.WI.Y.0028.181231T1626Z-190101T1800Z/ Mariposa, Madera, and Fresno County Foothills- Including the cities of Oakhurst and Mariposa 826 AM PST Mon Dec 31 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...Northeast 5 to 15 mph with gusts up to 55 mph. Strongest gusts are expected in the vicinity of Northfork and Oakhurst. * TIMING...Winds continuing and remaining gusty through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
319 WWUS76 KHNX 010004 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 404 PM PST Mon Dec 31 2018 CAZ096-010815- /O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Sierra Nevada from Yosemite to Kings Canyon- 404 PM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may locally exceed 60 mph over the higher elevations. * TIMING...Winds continuing and remaining very strong through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ093-010815- /O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Mariposa, Madera, and Fresno County Foothills- Including the cities of Oakhurst and Mariposa 404 PM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...Northeast 5 to 15 mph with gusts up to 55 mph. Strongest gusts are expected in the vicinity of Northfork and Oakhurst. * TIMING...Winds continuing and remaining gusty through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
405 WWUS76 KHNX 010334 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 734 PM PST Mon Dec 31 2018 CAZ096-011145- /O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Sierra Nevada from Yosemite to Kings Canyon- 734 PM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may locally exceed 60 mph over the higher elevations. * TIMING...Winds continuing and remaining very strong through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ093-011145- /O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Mariposa, Madera, and Fresno County Foothills- Including the cities of Oakhurst and Mariposa 734 PM PST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...Northeast 5 to 15 mph with local gusts of 35 to 55 mph. Strongest gusts are expected in the vicinity of Northfork and Oakhurst. * TIMING...Winds continuing and remaining gusty through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089>092-011145- /O.NEW.KHNX.HZ.A.0001.190102T0800Z-190102T1700Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 734 PM PST Mon Dec 31 2018 ...HARD FREEZE WATCH IN EFFECT FOR THE SAN JOAQUIN VALLEY FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING... The National Weather Service in Hanford has issued a Hard Freeze Watch for the San Joaquin Valley, which is in effect from late Tuesday night through Wednesday morning. * TEMPERATURES...minimum temperatures at or below 27 degrees possible in many areas. In the normally coldest locations, thermometer readings may bottom out in the lower 20s while in the urban areas minimum temperatures should be just below freezing. * TIMING...The coldest temperatures are expected between 1 am PST and 9 am PST. Temperatures of 27 degrees and colder are possible for a period of 4 to 9 hours in rural areas of the valley. * IMPACTS...Long durations of well below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock may be affected by the cold temperatures as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Watch means sub-freezing temperatures are possible. Make preparations now to protect pipes and outdoor vegetation. Plan on bringing pets and frost-sensitive plants indoors Tuesday evening. && $$ Durfee
190 WWUS76 KHNX 010945 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 145 AM PST Tue Jan 1 2019 CAZ089>092-011800- /O.UPG.KHNX.HZ.A.0001.190102T0800Z-190102T1700Z/ /O.NEW.KHNX.HZ.W.0001.190102T0600Z-190102T1700Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 145 AM PST Tue Jan 1 2019 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST WEDNESDAY... The National Weather Service in Hanford has issued a Hard Freeze Warning, which is in effect from 10 PM this evening to 9 AM PST Wednesday. The Hard Freeze Watch is no longer in effect. * TEMPERATURES...Minimum temperatures at or below 27 degrees expected in many areas. In the normally coldest locations, thermometer readings may bottom out in the lower 20s while in the urban areas minimum temperatures should be just below freezing. * TIMING...The coldest temperatures are expected between 3 am PST and 8 am PST. Temperatures of 27 degrees and colder are possible for a period of 4 to 9 hours in rural areas of the valley. * IMPACTS...Long durations of well below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock will need warm shelter. Please check on the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ096-011800- /O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Sierra Nevada from Yosemite to Kings Canyon- 145 AM PST Tue Jan 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may locally exceed 60 mph over the higher elevations. * TIMING...Winds continuing and remaining very strong through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ093-011800- /O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Mariposa, Madera, and Fresno County Foothills- Including the cities of Oakhurst and Mariposa 145 AM PST Tue Jan 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...Northeast 5 to 15 mph with local gusts up to 40 mph. Strongest gusts are expected in the vicinity of North Fork and Oakhurst. * TIMING...Winds continuing and remaining gusty through late Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
493 WWUS76 KHNX 011740 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 940 AM PST Tue Jan 1 2019 CAZ096-011845- /O.EXP.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Sierra Nevada from Yosemite to Kings Canyon- 940 AM PST Tue Jan 1 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds have fallen below advisory criteria for most areas. A few local areas may continue to experience some strong gusts. However, winds will continue to gradually decline through the day. $$ Andersen CAZ093-011845- /O.EXP.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/ Mariposa, Madera, and Fresno County Foothills- Including the cities of Oakhurst and Mariposa 940 AM PST Tue Jan 1 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds have fallen below advisory criteria for most areas. A few local areas may continue to experience some strong gusts. However, winds will continue to gradually decline through the day. $$ Andersen CAZ089>092-020145- /O.CON.KHNX.HZ.W.0001.190102T0600Z-190102T1700Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 940 AM PST Tue Jan 1 2019 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST WEDNESDAY... * TEMPERATURES...Minimum temperatures at or below 27 degrees expected in many areas. In the normally coldest locations, thermometer readings may bottom out in the lower 20s while in the urban areas minimum temperatures should be just below freezing. * TIMING...The coldest temperatures are expected between 3 am PST and 8 am PST. Temperatures of 27 degrees and colder are possible for a period of 4 to 9 hours in rural areas of the valley. * IMPACTS...Long durations of well below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock will need warm shelter. Please check on the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Andersen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:36 PM PST, 11 hours 53 minutes earlier.
Area forecast discussion, Dec 30, 3:36 PM PST, 11 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Joaquin Valley - Hanford CA 336 PM PST Sun Dec 30 2018 ...UPDATED AIR QUALITY SECTION... .SYNOPSIS...Dry conditions and cooler than normal temepratures will continue through end of the week, although breezy to windy conditions will occur late Monday into New Year's Day, especially over mountain and foothill locations. && .DISCUSSION...A cool and brisk northwest flow aloft is prevailing across central CA today with a dry upper ridge centered near 140W. Mainly clear skies and light winds overnight allowed for temperatures to drop below freezing across much of the San Joaquin Valley for the second consecutive morning. The WRF is continuing to indicate a shortwave trough will drop into the Great Basin tonight and Monday. This trough is expected to produce a strong pressure gradient and offshore flow over the Southern Sierra Nevada which will likely result in a period of strong offshore Mono like winds. Have issued a High Wind Watch from late Monday afternoon through late Tuesday morning for the Southern Sierra Nevada and adjacent foothills where wind gusts up to 60 mph will be possible. This system will also bring a re-enforcing shot of cold air into the San Joaquin Valley and as a result subfreezing temperatures will be possible across much of the San Joaquin Valley again by Tuesday. Medium range models and their ensemble means are in fair agreement with building a dry upper ridge into CA on Wednesday and slowly build it inland through Friday. After a chilly morning on Wednesday, temperatures will rise to near seasonal normals by Friday. The ridge will break down by the end of the week as a trough approaches the CA coast. The trough will move across our area this weekend although the models disagree on the exact timing. For now will continue to mention increased clouds and chances of precipitation for our area for Saturday night and Sunday. && .AVIATION...MVFR with localized IFR conditions in mist/fog for the San Joaquin Valley locations after 06z. Otherwise...VFR conditions will prevail over the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... High Wind Watch from Monday afternoon through Tuesday morning CAZ093-096. && public...DS avn/fw...Dudley synopsis...DS weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.